Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 91, NWS Albany, NY

July 19, 2013Hamilton County, Herkimer County, Warren County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 19, 2013, 8:29 PM EDT for Hamilton County, Herkimer County, Warren County, New York. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2013, 8:29 PM EDT (00:29 UTC)
Expired
Jul 19, 2013, 9:30 PM EDT
In force
61 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Hamilton County, NY, Herkimer County, NY, Warren County, NY

The radar

The Ft Drum radar (KTYX), 116 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 9:18 PM EDTTSTM WND DMGPottersville, NYTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 7:52 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
749 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1986 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WUUS51 KALY 200029
SVRALY
NYC041-043-113-200130-
/O.NEW.KALY.SV.W.0091.130720T0029Z-130720T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
829 PM EDT FRI JUL 19 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
  CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...SPECULATOR...INDIAN LAKE...
  CENTRAL HERKIMER COUNTY IN EASTERN NEW YORK...

* UNTIL 930 PM EDT

* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS       
  WERE LOCATED ALONG A LINE EXTENDING FROM INDIAN LAKE TO 10 MILES   
  SOUTH OF OLD FORGE...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  INDIAN LAKE BY 835 PM EDT...
  LEWEY LAKE CAMPGROUND BY 850 PM EDT...
  SPECULATOR BY 905 PM EDT...
  SCAROON MANOR PUBLIC CAMPGROUND AND NORTH CREEK BY 910 PM EDT...
  EAGLE POINT CAMPGROUND BY 915 PM EDT...
  MOFFITT BEACH CAMPGROUND AND LAKE PLEASANT BY 920 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.

&&

LAT...LON 4387 7427 4382 7421 4383 7414 4381 7412
      4380 7405 4375 7405 4379 7369 4376 7353
      4331 7428 4342 7510 4358 7511
TIME...MOT...LOC 0029Z 279DEG 29KT 4382 7422 4357 7496

$$

FRUGIS
2 follow-up statements
787 
WWUS51 KALY 200120
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
920 PM EDT FRI JUL 19 2013

NYC041-043-113-200130-
/O.CON.KALY.SV.W.0091.000000T0000Z-130720T0130Z/
HAMILTON NY-WARREN NY-HERKIMER NY-
920 PM EDT FRI JUL 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR EAST CENTRAL HERKIMER...NORTHERN WARREN AND SOUTHERN HAMILTON
COUNTIES...

AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ADIRONDACK TO MOFFITT BEACH
CAMPGROUND...OR ALONG A LINE EXTENDING FROM 18 MILES NORTH OF
WARRENSBURG TO SPECULATOR...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CHESTERTOWN...SOUTH HORICON...GRIFFIN AND DARROWSVILLE BY 930 PM
  EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.

&&

LAT...LON 4347 7493 4358 7490 4371 7436 4373 7425
      4377 7415 4378 7409 4380 7405 4375 7405
      4379 7369 4376 7353 4331 7428
TIME...MOT...LOC 0121Z 279DEG 29KT 4375 7365 4350 7439

$$

FRUGIS
088 
WWUS51 KALY 200130
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
930 PM EDT FRI JUL 19 2013

NYC041-043-113-200140-
/O.EXP.KALY.SV.W.0091.000000T0000Z-130720T0130Z/
HAMILTON NY-WARREN NY-HERKIMER NY-
930 PM EDT FRI JUL 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HERKIMER...
NORTHERN WARREN AND SOUTHERN HAMILTON COUNTIES HAS EXPIRED...

THUNDERSTORMS HAVE WEAKENED ACROSS THE ADIRONDACKS AND THUS THE 
SEVERE THUNDERSTORM WARNING IS BEING ALLOWED TO EXPIRE. 
HOWEVER...ADDITIONAL SEVERE THUNDERSTORMS ARE ONGOING ACROSS THE 
MOHAWK VALLEY AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
FOR THAT AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.

LAT...LON 4347 7493 4358 7490 4371 7436 4373 7425
      4377 7415 4378 7409 4380 7405 4375 7405
      4379 7369 4376 7353 4331 7428
TIME...MOT...LOC 0130Z 279DEG 29KT 4373 7355 4349 7429

$$

FRUGIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 8:10 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 19, 8:10 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
810 PM EDT FRI JUL 19 2013

.SYNOPSIS...
AHEAD OF A STRONG COLD FRONT...SHOWERS AND THUNDERSTORMS
WILL AFFECT THE WESTERN AND SOUTHERN ADIRONDACKS THIS
EVENING...WHILE THE REMAINDER OF THE REGION CONTINUES HOT AND MUGGY
WEATHER. THIS COLD FRONT WILL MOVE THROUGH SATURDAY AFTERNOON AND
NIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THIS FRONT
APPROACHES WITH SOME STORMS POSSIBLY BECOMING STRONG TO SEVERE. WITH
THE FRONTS PASSAGE...A SEASONABLE AIRMASS WILL BE USHERED IN FOR
SUNDAY INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH 424 HAS BEEN ISSUED FOR THE WESTERN
MOHAWK VALLEY...WESTERN AND SOUTHERN ADIRONDACKS...AND SARATOGA
SPRINGS AND GLENS FALLS AREAS THROUGH MIDNIGHT.

AS OF 810 PM EDT...THERE IS A LINE OF CONVECTION EXTENDING ACROSS
THE WESTERN ADIRONDACKS. A SEVERE THUNDERSTORM WARNING HAS BEEN
ISSUED FOR PORTIONS OF WARREN/HAMILTON/HERKIMER COUNTIES...MAINLY
FOR GUSTY WINDS ALONG THE LEADING EDGE OF THIS LINE OF
THUNDERSTORMS. THIS LINE HAS A HISTORY OF PRODUCING WIND DAMAGE
ACROSS THE NORTH COUNTRY...ALTHOUGH THE MAIN PUNCH OF WIND WITH
THESE STORMS LOOKS TO STAY NORTH OF OUR AREA. THESE THUNDERSTORMS
LOOK TO MOVE EASTWARD AND OUT OF THE FORECAST AREA OVER THE NEXT
FEW HOURS.

MEANWHILE...ANOTHER LINE OF CONVECTION WITH AN MCS-LIKE STRUCTURE
IS OVER LAKE ONTARIO AND RAPIDLY MOVING EASTWARD. IF THIS FEATURE
HOLDS TOGETHER...IT WILL REACH OUR NORTHWESTERN AREAS BY AROUND 9
TO 10 PM...AND THIS IS THE MAIN REASON FOR THE WATCH THAT HAS BEEN
ISSUED. WITH THE ENVIRONMENT MOIST AND UNSTABLE AHEAD OF THIS
LINE...WE SEE NO REASON WHY IT SHOULDN/T HOLD TOGETHER. WITH THE
RAPID SPEED AND STRUCTURE OF THIS SYSTEM...DAMAGING WINDS WOULD BE
THE MAIN THREAT.

FROM THE CAPITAL REGION ON SOUTH...IT SHOULD REMAIN DRY THIS
EVENING...AS THE BEST FORCING SHOULD STAY NORTH OF THE AREA.
HOWEVER..ANY SMALL TURN IN THE MCS COULD BRING IT CLOSER TO THE
CAPITAL DISTRICT...SO WE WILL NEED TO CLOSELY MONITOR RADAR
TRENDS.

AFTER MIDNIGHT...THERE SHOULD BE A LULL IN THE ACTION AS THE
MCS WEAKENS AND/OR MOVES AWAY FROM THE AREA. HOWEVER...LATE
TONIGHT...CHANCES FOR CONVECTION WILL GRADUALLY INCREASE ONCE
AGAIN FROM THE NORTHWEST TO SOUTHEAST IN ASSOCIATION WITH THE
APPROACH OF THE UPPER TROUGH AS HEIGHTS FALLS AS THE SFC FRONTAL
BOUNDARY BEGINS TO APPROACH.

ANOTHER WARM AND MUGGY NIGHT WITH LOWS IN THE UPPER 60S TO MID 70S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
CHANGE OF AIRMASS ON THE WAY...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE APPROACH OF
THE STRONG COLD FRONT AS THE UPPER LEVEL TROUGH MOVES INTO THE GREAT
LAKES WITH A 60 TO 70 KT MID-LEVEL JET MOVING ACROSS QUEBEC DURING THE
DAY. GUIDANCE INDICATES CONVECTION ALONG AND AHEAD OF THE FRONT
SATURDAY MORNING AS IT MOVING INTO THE AREA. THIS ACTIVITY WILL
CONTINUE AND INTENSITY AS IT MOVE ACROSS THE FORECAST AREA WITH THE
HEATING OF THE DAY AND 0-6KM SHEAR INCREASING TO 30 TO 40 KNOTS.
WILL HAVE UNIDIRECTIONAL WIND PROFILES WITH 850 MB WESTERLY WINDS OF
25 TO 35 KNOTS SO MAIN SEVERE THREAT IS FOR DAMAGING WIND GUSTS.
CAN NOT RULE OUT LARGE HAIL IF STORMS. TIMING FOR ACTIVITY AND SEVERE
THREAT IS THE EARLY/MID AFTERNOON ACROSS THE LOCAL AREA. HAVE ENHANCED
WORDING IN FORECAST FOR WHEN HAVE LIKELY/NUMEROUS POPS WITH GUSTY
WINDS...SMALL HAIL AND HEAVY RAINFALL.

HAVE NOT ISSUED ANY HEAT ADVISORIES FOR SATURDAY...HOWEVER ITS CLOSE
FOR SOUTHERN LITCHFIELD...EASTERN ULSTER AND WESTERN DUTCHESS. IT
WILL DEPEND ON THE AMOUNT OF CLOUD COVER WE GET ON SATURDAY.

WITH THE PASSAGE OF THE COLD FRONT A SEASONABLE AIRMASS WILL BE
USHERED IN. A BIG CHANCE FROM WHAT WE HAVE BEEN EXPERIENCING THIS
WEEK. WILL BEGIN TO NOTICE THE DIFFERENCE SATURDAY NIGHT. MORE SO
ON SUNDAY WHEN WE ARE EXPECTING HIGHS ONLY IN THE LOWER 70S TO MID 80S.
SUNDAY NIGHT WILL FEEL CHILLY IN SOME PLACES WITH LOWS RANGING FROM
THE LOWER/MID 40S ACROSS THE SOUTHERN ADIRONDACKS TO LOWER 60S IN THE
MID HUDSON VALLEY.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MODEL GUIDANCE IS IN FAIRLY GOOD AGREEMENT ON THE LONGWAVE PATTERN
WITH A NORTHEAST PACIFIC TROUGH...RIDGE ACROSS THE WESTERN CONUS
INTO THE SOUTHERN PLAINS AND A TROUGH OVER THE EASTERN CONUS TROUGH
FOR THE PERIOD. HOWEVER...THERE CONTINUES TO BE DIFFERENCES IN THE
INDIVIDUAL MODEL RUNS AND ENSEMBLE MEMBERS ON THE MID LEVEL/SURFACE
DETAILS...MOVEMENT AND AMPLITUDE OF SYSTEMS...AND THESE BECOME
SIGNIFICANT BY LATE IN THE WEEK. HAVE FOLLOWED GUIDANCE FROM THE
WEATHER PREDICTION CENTER FOR FORECAST CONSISTENCY.

AT THIS TIME...A LOW PRESSURE SYSTEM SHOULD IMPACT THE REGION EARLY
INTO MID WEEK. THE BEST CHANCES FOR STORMS/UNSETTLED WEATHER WILL BE
WITH THE SYSTEM'S WARM FRONT LATE MONDAY NIGHT INTO TUESDAY. THE
SYSTEM'S COLD FRONT SHOULD MOVE THROUGH OUR REGION WEDNESDAY AND IS
EXPECTED TO BECOME STALLED ALONG THE EAST COAST FOR LATE IN THE
WEEK.

AS FOR TEMPERATURES LOOKING SEASONABLE READINGS WITH DEW
POINTS/HUMIDITY ON THE RISE AS THE WEEK PROGRESSES BUT NOT
ANTICIPATING OPPRESSIVE CONDITIONS.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED OVERNIGHT WITH JUST SOME
PASSING CIRRUS. WE WILL NEED TO WATCH A LINE OF CONVECTION OVER
LAKE ONTARIO TO SEE IF IT REACHES KGFL LATE THIS EVENING.
DEPENDING ON THE EXACT TRACK...SOME RAIN/THUNDER WITH MVFR
CONDITIONS IS POSSIBLE THERE AROUND MIDNIGHT.

OTHERWISE...WE WILL ALSO MONITORING FOR ANY FOG POTENTIAL. MOST
AREAS WON/T SEE ANY...BUT THE EXCEPTION MAY BE KPSF/KGFL...WHERE
A VERY BRIEF PERIOD OF MVFR/IFR BR IS POSSIBLE JUST PRIOR TO
SUNRISE. BASED ON CONDITIONS LAST NIGHT...THIS WOULD ONLY BE A FEW
HOURS...AND THE BEST CHC WOULD BE AT KGFL. HOWEVER...IF KGFL SEES
ANY RAIN THIS EVENING THAT WOULD INCREASE THE POTENTIAL FOR LATE
NIGHT FOG. S-SW WINDS OVERNIGHT WILL BE RATHER LIGHT...ALTHOUGH
THEY MAY BE HIGHER WITHIN ANY TSTMS.

CLOUDS WILL INCREASE ON SATURDAY AS A COLD FRONT APPROACHES. A
LINE OF SHOWERS AND THUNDERSTORMS WILL DROP SOUTH ACROSS THE
REGION BY THE LATE MORNING THROUGH THE AFTN HOURS. A FEW HOUR
PERIOD OF SHRA/TSRA WILL BE POSSIBLE AT ALL TAF SITES...WITH MVFR
CONDITIONS POSSIBLE. IN THE WAKE OF THE SHOWERS/STORMS...CIGS
SHOULD GO BACK TO VFR WITH NEARLY CLEAR SKIES...AND WESTERLY WINDS
WILL AVERAGE AROUND 10 KTS.

OUTLOOK...
SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
SUNDAY: NO OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER.
SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER.
MONDAY: MODERATE OPERATIONAL IMPACT. SLIGHT CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
WEDNESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.

&&

.FIRE WEATHER...
RELIEF IN SIGHT...HOWEVER WE HAVE TO DEAL WITH HEAT AND HUMIDITY
UNTIL A COLD FRONT MOVES ACROSS THE REGION THIS WEEKEND. A STRONG
COLD FRONT WILL MOVE THROUGH SATURDAY AFTERNOON AND NIGHT. NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THIS FRONT APPROACHES.
WITH THE FRONTS PASSAGE...A SEASONABLE AIRMASS WILL BE USHERED IN.

&&

.HYDROLOGY...
ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE THIS EVENING ESPECIALLY
ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. CHANCES FOR
CONVECTION WILL GRADUALLY INCREASE FROM THE NORTHWEST TO SOUTHEAST
LATE TONIGHT IS ASSOCIATION WITH THE APPROACH OF THE UPPER TROUGH
AS HEIGHTS FALLS.

LOOKING TOWARD SATURDAY...NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED SOME WITH HEAVY RAINFALL. OVERALL AN AVERAGE BASIN RAINFALL
LESS THAN AN INCH IS EXPECTED.

EVEN THOUGH STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL THE STORMS WILL MOVING AND TRAINING AND OR BACKBUILDING OF
STORMS IS NOT EXPECTED. DUE TO THE RECENT DRY WEATHER...FLASH FLOOD
GUIDANCE VALUES ARE GENERALLY 2 AND 3 INCHES. SO CONDITIONS ARE NOT
FAVORABLE FOR A WIDESPREAD FLASH FLOOD SITUATION...HOWEVER LOCALIZED
FLASH FLOODING IS POSSIBLE. FOR THE MOST PART WE EXPECT ONLY MINOR
RISES ON THE MAIN STEM RIVERS.

DRY WEATHER RETURNS SUNDAY INTO THE FIRST PART OF MONDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
TO ACCESS HEAT RELATED CLIMATE DATA INCLUDING HEAT WAVES...NUMBER
90+ DEGREES DAYS AND 100+ DEGREES DAYS...PLEASE VISIT
WWW.WEATHER.GOV/ALY/SPECIALDATAALB

ALBANY NY...
RECORD HIGHS: (DATE BACK TO 1874)
JULY 19:  97 DEGREES 1904

NUMBER OF 90+ DEGREE DAYS
2013 MAY: 1 DAY
2013 JUNE: 4 DAYS
2013 JULY: 9 DAYS THROUGH THE 19TH
2012: 13 DAYS
2011: 8 DAYS
2010: 14 DAYS
NORMAL: 10 DAYS

THE TEMPERATURE TODAY HAS EXCEEDED 90 DEGREES MAKING IT 6
CONSECUTIVE DAYS OF 90+ DEGREES. BELOW ARE ALL THE HEAT WAVES FOR
ALBANY OF 6+ DAYS. RECORDS DATE BACK TO 1874.

6 DAY HEAT WAVE:
1887: JUNE 29-JULY 4
1892: JULY 24-29
1925: JUNE 3-8
1936: JULY 7-12
1944: JULY 7-12
1963: JULY 24-29
1968: JULY 14-19
1988: AUGUST 10-15
1993: JULY 5-10
2002: AUGUST 11-16

7 DAY HEAT WAVE:
1916: AUGUST 17-23
1988: JULY 5-11
1991: JULY 17-23

8 DAY HEAVE WAVE:
1901: JUNE 26-JULY 3
1912: JULY 3-10
1955: JULY 31-AUGUST 7

9 DAY HEAT WAVE:
1896: AUGUST 4-12

10 DAY HEAT WAVE:
1953: AUGUST 27-SEPTEMBER 5

RECORD HIGHS: (DATE BACK TO 1874)
JULY 19:  97 DEGREES 1904

GLENS FALLS NY...
NUMBER OF 90+ DEGREE DAYS
2013 MAY: 1 DAY
2013 JUNE: 2 DAYS
2013 JULY: 6 DAY THROUGH THE 19TH
2012: 8 DAYS

THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 5 CONSECUTIVE DAYS
OF 90+ DEGREES.

RECORD HIGHS: (DATE BACK TO 1949)
JULY 19: 95 DEGREES 1977

POUGHKEEPSIE NY...
NUMBER OF 90+ DEGREE DAYS
2013 MAY: 3 DAY
2013 JUNE: 4 DAYS
2013 JULY: 10 DAYS THROUGH THE 19TH
2012: 22 DAYS

THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 6 CONSECUTIVE DAYS
OF 90+ DEGREES.

RECORD HIGHS: (DATE BACK TO 1949)
JULY 19: 102 DEGREES 1991

BENNINGTON VT...
NUMBER OF 90+ DEGREE DAYS
2013 MAY: NONE
2013 JUNE: NONE
2013 JULY: 3 DAY THROUGH THE 19TH
2012: 7 DAYS

PITTSFIELD MA...
NUMBER OF 90+ DEGREE DAYS
2013 MAY: NONE
2013 JUNE: NONE
2013 JULY: 2 DAYS THROUGH THE 19TH
2012: 3 DAYS

&&

.EQUIPMENT...
KENX NATIONAL WEATHER SERVICE DOPPLER RADAR WILL BE UNAVAILABLE
THROUGH EARLY AUGUST.  A MAJOR HARDWARE FAILURE WITH THE RADAR HAS
BEEN IDENTIFIED.  FIXING THIS WILL REQUIRE HEAVY DUTY EQUIPMENT AND
A TEAM OF EMPLOYEES FROM THE RADAR OPERATIONS CENTER.  WE APOLOGIZE
FOR THE INCONVENIENCE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/FRUGIS
NEAR TERM...IAA/FRUGIS
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...FRUGIS
FIRE WEATHER...IAA
HYDROLOGY...IAA
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Jul 19, 5:09 AM EDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
509 AM EDT FRI JUL 19 2013

CTZ013-NYZ064-065-201100-
SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN DUTCHESS-
509 AM EDT FRI JUL 19 2013

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS SOUTHERN LITCHFIELD COUNTY AS
WELL AS EASTERN ULSTER AND WESTERN DUTCHESS COUNTIES OF NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM WEST TO EAST AROUND
40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ON FRIDAY.

THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE
STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM AS WELL.

THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED ON SATURDAY.

CTZ001-MAZ001-025-NYZ038>041-043-047>054-058>061-063-066-083-084-
VTZ015-201100-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-EASTERN WINDHAM-
509 AM EDT FRI JUL 19 2013

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LITCHFIELD HILLS...WESTERN
MASSACHUSETTS...EAST CENTRAL NEW YORK SOUTH OF THE ADIRONDACK PARK
AS THE CONNECTICUT VALLEY OF SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM WEST TO EAST AROUND
40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE
STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM AS WELL.

THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED ON SATURDAY.

NYZ032-033-042-082-VTZ013-014-201100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
BENNINGTON-WESTERN WINDHAM-
509 AM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS OF EAST
CENTRAL NEW YORK AND THE SOUTHERN GREENS OF SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. ANY STORM THAT
DOES FORM WILL MOVE WEST TO EAST AROUND 40 MPH. THERE IS A CHANCE
THAT THE STORMS COULD BE BECOME STRONG TO LOCALLY SEVERE...MAINLY ACROSS
THE ADIRONDACK PARK WHERE THEY COULD PRODUCE WIND GUSTS TO 60 MPH
AND ONE INCH HAIL STONES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE
STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM AS WELL.

THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED ON SATURDAY.

In the hours before

Special weather statement, Jul 19, 7:12 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
712 PM EDT FRI JUL 19 2013

NYZ032-033-200000-
HAMILTON NY-NORTHERN HERKIMER NY-
712 PM EDT FRI JUL 19 2013

...A LINE OF STRONG THUNDERSTORMS IN

  NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 50
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
BIG MOOSE TO THE HERKIMER AND SAINT LAWRENCE COUNTY BORDER...AND
MOVING EAST AT 45 MPH.

THE LINE OF THUNDERSTORMS WILL BE NEAR...
BIG MOOSE BY 730 PM EDT
ALGER ISLAND PUBLIC CAMPGROUND AND EAGLE BAY BY 735 PM EDT
LIMEKILN LAKE CAMPGROUND...INLET AND BROWN TRACT POND CAMPGROUND BY
740 PM EDT
GOLDEN BEACH CAMPGROUND...FORKED LAKE PUBLIC CAMPGROUND...EIGHTH LAKE
CAMPGROUND AND RAQUETTE LAKE BY 745 PM EDT

LAT...LON 4397 7425 4392 7432 4385 7424 4362 7431
      4377 7514 4400 7517 4408 7512 4406 7507
      4412 7443 4411 7427
TIME...MOT...LOC 2311Z 286DEG 38KT 4401 7500 4384 7519

FRUGIS
Special weather statement, Jul 19, 7:56 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
756 PM EDT FRI JUL 19 2013

NYZ032-033-200045-
HAMILTON NY-NORTHERN HERKIMER NY-
756 PM EDT FRI JUL 19 2013

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 8 MILES NORTH OF OLD FORGE TO 10 MILES WEST OF
MCKEEVER...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF OLD FORGE
TO 18 MILES SOUTHWEST OF OLD FORGE...AND MOVING EAST AT 50 MPH.

THUNDERSTORMS WILL BE NEAR...
WOLF LAKE LANDING AND FIRST LAKE BY 805 PM EDT
NORTH WILMURT AND ATWELL BY 810 PM EDT
WEST CANADA LAKES...HERKIMER LANDING...CASWELL LAKE AND NOBLEBORO BY
820 PM EDT
MOREHOUSEVILLE BY 825 PM EDT
SLED HARBOR BY 830 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.

LAT...LON 4377 7513 4358 7438 4335 7479 4344 7510
TIME...MOT...LOC 2356Z 291DEG 47KT 4381 7488 4357 7526

IRL
Special weather statement, Jul 19, 8:14 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
814 PM EDT FRI JUL 19 2013

NYZ032-033-042-200115-
HAMILTON NY-NORTHERN WARREN NY-NORTHERN HERKIMER NY-
814 PM EDT FRI JUL 19 2013

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM BLUE MOUNTAIN LAKE TO 25 MILES SOUTHWEST OF
ALGER ISLAND PUBLIC CAMPGROUND...OR ALONG A LINE EXTENDING FROM 11
MILES WEST OF INDIAN LAKE TO 16 MILES NORTHWEST OF HINCKLEY...AND
MOVING EAST AT 50 MPH.

THUNDERSTORMS WILL BE NEAR...
LAKE DURANT CAMPGROUND BY 820 PM EDT
INDIAN LAKE BY 835 PM EDT
LEWEY LAKE CAMPGROUND BY 850 PM EDT
SPECULATOR BY 905 PM EDT
NORTH CREEK BY 910 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.

LAT...LON 4395 7430 4392 7432 4382 7421 4383 7414
      4381 7411 4380 7405 4378 7404 4375 7405
      4376 7387 4350 7407 4374 7500 4395 7451
TIME...MOT...LOC 0014Z 269DEG 37KT 4383 7444 4352 7523

IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:14 PM EDTSpecial Weather StatementALYHamilton61 min
Jul 19, 8:46 PM EDTSpecial Weather StatementALYFulton44 min
Jul 19, 8:53 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery, Saratoga, Schenectady, Schoharie67 min
Jul 19, 9:10 PM EDTAreal Flood AdvisoryALYFulton, Herkimer, Montgomery3 hr
Jul 19, 9:36 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington54 min
Jul 19, 9:58 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Montgomery, Rensselaer, Saratoga, Schenectady and 1 more62 min
Jul 19, 10:20 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Montgomery, Saratoga, Schenectady, Warren and 1 more3 hr
Jul 19, 10:28 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington62 min
Jul 20, 7:42 AM EDTSpecial Weather StatementALYGreene, Schoharie63 min
Jul 20, 1:47 PM EDTSpecial Weather StatementALYColumbia28 min
Jul 20, 1:55 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess65 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.